Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


blip or resistance?
Apr 28, 2006

I have been undetectable for 2years now. On trizivir and viramune but after concerns of some fat loss I was put on epzicom. Right before I changed meds I got a "blip" of 150. Then checked again was at 50. Then I changed the meds and now at 240,w/ t-cell count 840. I am afraid I have gotten resistant to my meds. I am fearful that the virus will just go up and up no matter what I do. Should I be scared or could I once again be undetectable?

Response from Dr. Pierone

Hello and thanks for posting.

Blips are temporary increases in viral load readings in people who are usually undetectable. Blips rarely evolve into virologic failure and drug resistance unless adherence is poor. Since you had a blip before changing the regimen, the switch is not responsible.

So chances are that you are not developing resistance (unless adherence has been poor on this regimen) and should expect an undetectable viral load again. Let us know how things progress and best of luck to you!



Previous
starting meds again, help!gain help!
Next
ankle pain neuropathy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement